Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 10, 2005, 1:31 PM EDT for Mercer County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2005, 1:31 PM EDT (17:31 UTC)
- Expired
- Jun 10, 2005, 2:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:11 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 10, 10:11 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1011 AM EDT FRI JUN 10 2005 .SHORT TERM (REST OF TODAY)... MORNING ZONE UPDATE TO CLEAN UP WORDING IN FIRST PERIOD TO ELIMINATE BR/HZ AND SLGT CHC RW/TSTMS BEFORE NOON. REST OF FCST UNCHANGED ATTM. && .PREVIOUS DISCUSSION... (ISSUED 325 AM EDT FRI JUN 10 2005) SHORT TERM (TODAY THROUGH SUNDAY NIGHT)... IN THE NEAREST SHORT TERM SOME CONCERN ABOUT OUTLFOW BOUNDARY FROM ONGOING CONVECTION IN NE OHIO MAKING IT DOWN TO MY NORTHERN TIERS THIS MORNING. MAY TEND TO WASH OUT AS IT ENCOUNTERS RIDGE BUT WITH BOUNDARIES FROM EARLIER CONVECTION STILL IN PLACE FELT PRUDENT IN PITTING IN SLIGHT CHC THERE. OTHERWISE MORE OF THE SAME WITH SUBTROPICAL RIDGE AND WEAK VORT MAXES PROVIDING MOISTURE AND LIFT FOR MAINLY AFTN AND EVENING CONVECTION THROUGH SUNDAY. FOR POPS WENT SIMILAR TO YESTERDAY WITH RIDGES HAVING HIER CHC POPS WITH EXTRA LIFT. TEMPS TOWARD WARMER FWC NOS. OUT N LONG TERM (MONDAY THROUGH THURSDAY)... THIS PERIOD REMAINS UNCHANGED AS IT INVOLVES THE FUTURE MOVEMENT OF THE REMNANTS OF ARLENE AS IT MOVES INLAND AND UP THE TENNESSEE VALLEY. FOR NOW CHCS WILL SUFFICE FOR THESE PERIODS AS THE FUTURE TRACK OF THE MOISTURE ASSOCIATED WITH IT REMAINS UNCERTAIN AND MANY MORE RUNS WILL BE EXAMINED FOR ANY TRENDS. AVIATION... A LITTLE MORE FOG OR HAZE IN THE NEXT FEW HRS VS 24HR AGO. NGM POPS ARE ABOUT 40% WHILE GFS ARE 70% FOR TDA, MUCH LIKE YDA. YET NO TSTMS DEVELOPED IN THIS CWA. I AM UNABLE TO DETERMINE WHERE TSTMS WILL POP UP THIS AFTN, BUT INDICATED SOME VC TS IN SOME TAFS IN THE AFTN. VERY LTL MOISTURE FLUX IN THIS CWA---MOST OF IT JUST SE OF MGW, AS WAS INDICATED YDA FROM NAM MODEL. TRANQUILL CONDS RETURN AFT 01 OR 02Z TONIGHT. PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 10, 5:11 AM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 511 AM EDT FRI JUN 10 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-101100- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 511 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:03 PM EDT | Flash Flood Warning | PBZ | Mercer | 3 hr |
| Jun 10, 4:34 PM EDT | Flash Flood Warning | PBZ | Forest, Venango | 3 hr |
| Jun 10, 5:04 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 56 min |
| Jun 10, 6:38 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 37 min |
| Jun 10, 5:09 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 66 min |
| Jun 10, 6:08 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 67 min |
| Jun 10, 3:09 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.